MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of an 8mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) dilatation catheter ruptured.The procedure was completed with another unknown device.There were no reports of patient injury.There was severe calcification.This was an endovascular thrombectomy (evt) case.There was no difficulty removing the protective balloon cover or removing any of the sterile packaging components.The issue was noted inside the patient.A contralateral approach was used.The device maintained negative pressure during preparation.The user was trained in use of device.The device was stored and prepped in accordance with the instructions for use (ifu).The device will not be returned for evaluation, as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have h10: complaint conclusion: as reported, the balloon of an 8mm x 4cm x 80 powerflex pro percutaneous transluminal angioplasty (pta) dilatation catheter ruptured.The procedure was completed with another unknown device.There were no reports of patient injury.There was severe calcification.This was an endovascular thrombectomy (evt) case.There was no difficulty removing the protective balloon cover or removing any of the sterile packaging components.The issue was noted inside the patient.A contralateral approach was used.The device maintained negative pressure during preparation.The user was trained in use of device.The device was stored and prepped in accordance with the instructions for use (ifu).The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 4400804s revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronic total occlusion may have contributed to the reported events.Chronically occluded vessels along with severe calcification make crossing into the lesion difficult; it is likely damage to balloon material occurred in the attempt to cross.However, without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16539080
Report Number9616099-2023-06333
Device Sequence Number14954382
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number82246932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEVICE.; UNKNOWN DEVICE.
Patient SexUnknown